By registering on our forum, you can view and contribute to more topics on ectopic pregnancy. Your details are confidential and we do not send unsolicited emails. For your confidentiality, you can choose your own forum name to protect your anonymity if you so wish. If you register, there is no obligation to post; you can simply take comfort from the words of others. It is entirely up to you whether you post a message or read others' experiences or do both.

Intense cramping and bleeding 3 days after Methotrexate injection

This is a welcoming place for you to ask your questions and share your knowledge and experiences of ectopic pregnancy.
Post Reply
MeliTsira7
Posts: 1
Joined: Tue Sep 22, 2020 8:03 pm

Intense cramping and bleeding 3 days after Methotrexate injection

Post by MeliTsira7 »

Hi ladies,
I hope everyone is keeping well.

I was just diagnosed with my second ectopic pregnancy 3 days ago. I was 6 weeks along, and after following my doctors recommended treatment, I had a 50 mg injection of Methotrexate.

I had a fairly easy 2 days following the injection, but today, I’ve started consistently (not excessively) bleeding, combined with intense menstrual type cramps low and centered. I’m used to heavy periods with often severe cramping, but paracetamol really isn’t helping for more than 20 minute intervals or so.

I’m familiar with ruptured ectopics, as my first ectopic ruptured, however, due to a misdiagnosis, my tube was never removed. Now I’m here again with a repeat ectopic on the same side.

I don’t have dizziness or shoulder pain, but I’m curious just how much cramping is too much, and is this normal just 3 days after my injection?

Praying I don’t experience another rupture, as I don’t think I could endure the pain again.

Broken hearted and scared,
Laura

EPT Host 20
Posts: 1998
Joined: Thu May 31, 2012 9:58 pm

Re: Intense cramping and bleeding 3 days after Methotrexate injection

Post by EPT Host 20 »

Dear Laura,
I am so sorry to hear of your ectopic pregnancies and losses. To experience one loss is difficult, to deal with multiple losses is heartbreaking and my heart truly goes out to you.
Cramping in the first few days following methotrexate injection is normal however, it seems that your pain is quite severe if paracetamol isn't helping.
Whilst I do not wish to alarm you, worsening pain can be a sign of rupture so I would urge you to seek medical attention. Hopefully the EPU gave you a local number to contact with any worsening symptoms. If not speak to your GP, local out of hours provider or attend your A&E.

We have more information on treatment with methotrexate here-
https://ectopic.org.uk/patients/treatment/


Sending much love,
Karen x

The Ectopic Pregnancy Trust
Registered Charity Number: 1071811
Ectopic pregnancy patient information suite: Highly Commended in the 2019 BMA Patient Information Awards
**************************************************************************
During the coronavirus outbreak, The EPT team is still working hard to provide crucial information and support to women and families experiencing ectopic pregnancy as quickly and efficiently as we can.
If we have been able to help you, are you able to help us with a small donation or by volunteering or fundraising?
Further information is available at ectopic.org.uk
Email us: ept@ectopic.org.uk
We provide a call-back helpline service: 020 7733 2653
Take a look at our newsletters and subscribe to our mailing list here: https://mailchi.mp/986bdd6091ee/ectopic-matters
Detailed medical information can be found on our website. Please remember online medical information is NO SUBSTITUTE for expert medical advice from your own health care team
***************************************************************************

Post Reply